Texas, 2011Excessive Heat in Texas, August 1, 2011
August 1, 2011 · NWS CRP · 1 event in 1 county or zone
An upper level high pressure ridge remained over South Texas during the first week of August. With humidity combined with afternoon high temperatures ranging from 100 degrees over the coastal counties to around 108 degrees over the Brush Country, the heat index values were near or slightly above 110 degrees for most of South Texas.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level high pressure ridge remained over South Texas during the first week of August. With humidity combined with afternoon high temperatures ranging from 100 degrees over the coastal counties to around 108 degrees over the Brush Country, the heat index values were near or slightly above 110 degrees for most of South Texas. The excessive heat led to the death of a homeless man in Corpus Christi due to heat stroke and dehydration.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Aug 1, 11:46 AM CST, 14 minutes earlier.
Area forecast discussion, Aug 1, 11:46 AM CST, 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1246 PM CDT MON AUG 1 2011
.DISCUSSION...UPDATED FOR 18Z AVIATION DISCUSSION BELOW.
&&
.AVIATION...VFR NEXT 24 HRS ALL TERMINALS WITH TEMPO MVFR VSBYS
LATE TONIGHT AT KVCT. LITTLE TO NO CLOUDS CURRENTLY PRESENT ACROSS
S TX BUT A FEW CU XPCTD TO DVLP THIS AFTN. PATCHY STRATUS/MIFG/BR LIKELY
ACROSS VCT AROUND 10Z TONIGHT WITH MVFR VSBYS POSSIBLE...MAINLY
CLEAR ELSEWHERE. CONDITIONS QUICKLY IMPROVE VCT THRU TUES MRNG
WITH VFR PREVAILING ALL TERMINALS. VRB WINDS THIS AFTN BEFORE
SEABREEZE PASSAGE FOLLOWED THEN BY MODERATE SE WINDS...BEFORE
BECOMING LIGHT AND VRB AGAIN TONIGHT THRU TUE MRNG WITH SCT CU
DECK DEVELOPING.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 99 75 99 75 98 / 10 10 10 10 10
VICTORIA 101 76 100 75 102 / 10 10 20 10 10
LAREDO 106 79 106 80 106 / 10 10 10 10 10
ALICE 102 75 103 75 102 / 10 10 10 10 10
ROCKPORT 95 81 95 80 94 / 10 10 10 10 10
COTULLA 105 75 105 76 105 / 10 10 10 10 10
KINGSVILLE 100 75 100 75 100 / 10 10 10 10 10
NAVY CORPUS 93 80 94 79 93 / 10 10 10 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
AVIATION...HART/79
Hazardous weather outlook, Aug 1, 4:48 AM CST, 7 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
548 AM CDT MON AUG 1 2011
TXZ229>234-239>247-021100-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
548 AM CDT MON AUG 1 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.
.DAY ONE...TODAY AND TONIGHT
AFTERNOON AND EARLY EVENING HEAT INDICES BETWEEN 105 AND 109
DEGREES CAN BE EXPECTED TODAY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
AFTERNOON AND EARLY EVENING HEAT INDICES BETWEEN 105 AND 109
DEGREES CAN BE EXPECTED ACROSS INLAND PORTIONS OF SOUTH TEXAS
EACH DAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
GMZ230-235-250-255-270-275-021100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
548 AM CDT MON AUG 1 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL
WATERS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
CB/TMT
Excessive Heat, Nueces
- When
- August 1, 12:00 PM CST to 4:00 PM CST
- Where
- Nueces forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Excessive heat led to the death of a homeless man in Corpus Christi due to heat stroke and dehydration.
- Excessive Heat
- Heat at or above the local excessive heat warning criteria, or heat that caused deaths.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Texas, August 1 to 6, 201114 deaths · 193 injured · 33 events
- Excessive Heat in Oklahoma, August 1 to 10, 20114 deaths · 101 injured · 25 events
- Heat in Illinois, August 1 to 3, 20114 deaths · 1 event
- Excessive Heat in Missouri, August 1 to 3, 201152 injured · 29 events
- Heat in Pennsylvania, August 1, 20112 deaths · 1 event
- Drought in Texas, August 1 to 31, 2011$100 million · 24 events
- Drought in Missouri, August 1 to 31, 2011$57 million · 6 events
- Drought in Kansas, August 1 to 31, 2011$45 million · 3 events
- Excessive Heat in Illinois, August 1 to 3, 20111 death · 17 events
- Flooding in Iowa, August 1 to 31, 2011$32 million · 5 events
- Excessive Heat in Missouri, August 1, 20111 death · 1 event
- Drought in Texas, August 1 to 31, 2011$1.7 million · 46 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 337343.